Lidex topical solution

by Taniea

Hello, I have been dealing with hair loss off and on for about seven years now. I started to notice it after the birth of my second child. I have worn in the past for several years both glued and sewn in styles. I had gotten to the point where I liked the weave better than wearing my real hair. I didnt see any problems then, my hair was very strong and could take just about anything. Now, I use home relaxers and the hair loss has gotton worse. I have a nickel size spot in the top of my head and the area around it is very thin. I have decided to go natural and not put any chemicals in my hair at all from now on. I went to the dermatologist and he stated that I have some scarring and some hereditary alopecia. He prescribed lidex solution and also dermasmooth. I just wanted to know how effective this medication is for my condition? I dont have any pictures right now, but I would be happy to take some if it will help.


Lidex solution and dermasmoothe are both anti-inflammatory topical steroid prepartions which could potentially help to heal your scalp depending upon the cause of the nickel size spot.

Some individuals develop scalp irritation due to bonding glue used to attach hair weaves, and some develop traction related irritation of the scalp from braided hair used to sew in tracks of hair. The medications you were prescribed could help with these conditions, however, sometimes localized injections are required to get a stronger therapeutic effect depending upon the severity of the condition.

Neither of these medications are formulated to help hereditary hair loss.

Either way, it can take up to 12 months of treatment so see how the medications will help in terms of new hair growth.

Seymour M. Weaver, III, M.D.

Comments for Lidex topical solution

Average Rating starstarstarstarstar

Click here to add your own comments

Jan 18, 2011
Hair Loss with Dialysis
by: Anonymous

I lost most of my shoulder lenghth hair when I begun dialysis treatment. Why did this happen? Bundles of hair was being combed out every day and the texture of my home relaxed hair changed from smooth to "raggedy".
Most times hair loss with dialysis is never addressed. This is an improtant issue, particularly for women and needs solutions which actually work. What is it about dialysis that causes hair loss. I need a specific scientific answer.
Yes, I've seen the dermatologists and I use Ketoconazole and recently prescribed Lidex scalp solution. I have decided not to relax my hair anymore and instead I'm growing my hair out to its natural state so that I can use a texturizer.
I have a long history of illness and I take several medications and vitamin supplements.
What are your thoughts on all of the above?
Please email the answer to
Thanks in advance.

Aug 12, 2010
by: Elisabeth Constantine

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Medical Hair Loss & Scalp Relief Forum.